The red spots on this person's back appear where blisters (bullae) caused by Erythema multiforme have ruptured and the overlying skin removed (denuded). The resulting lesions are yellow-crusted ulcers (erosions). Erythema multiforme may be associated with herpes simplex infection, mycoplasma pneumonia, or other medical conditions such as streptococcal infection, tuberculosis (TB), or may result from exposure to chemicals or medications.
|Review Date: 9/24/2008|
Reviewed By: Benjamin Medoff, MD, Assistant Professor of Medicine, Harvard Medical School, Pulmonary and Critical Care Unit, Massachusetts General Hospital. Also reviewed by David Zieve, MD, MHA, Medical Director, A.D.A.M., Inc.
The information provided herein should not be used during any medical emergency or for the diagnosis or treatment of any medical condition. A licensed medical professional should be consulted for diagnosis and treatment of any and all medical conditions. Call 911 for all medical emergencies. Links to other sites are provided for information only -- they do not constitute endorsements of those other sites. © 1997-
A.D.A.M., Inc. Any duplication or distribution of the information contained herein is strictly prohibited.